Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 32, NWS Lincoln, IL

April 27, 2020Mason County, Menard County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 27, 2020, 2:01 PM CDT for Mason County, Menard County, Illinois. It took effect at Apr 27, 2020, 2:13 PM CDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2020, 2:01 PM CDT (19:01 UTC)
In effect from
Apr 27, 2020, 2:13 PM CDT
Expired
Apr 28, 2020, 1:11 AM CDT
In force
11 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Mason County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Creek (IL) near Greenview (GREI2). The gauge peaked at 16.26 ft at Apr 27, 2020, 7:00 PM CDT.

actionminormoderate14161804/2704/2804/29
Action stage
14 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05582000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

502 
WGUS43 KILX 271901
FLWILX


Flood Warning
National Weather Service Lincoln IL
201 PM CDT Mon Apr 27 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Salt Creek near Greenview affecting Mason and Menard Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC125-129-280901-
/O.NEW.KILX.FL.W.0032.200427T1913Z-200428T2034Z/
/GREI2.1.ER.200427T1913Z.200428T0600Z.200428T1434Z.NO/
201 PM CDT Mon Apr 27 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Salt Creek near Greenview.
* From this afternoon until Tuesday afternoon.
* At  145 PM Monday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 16.5 feet by early tomorrow morning.The river will 
  fall below flood stage by tomorrow morning.
* Impact...At 16.0 feet...Widespread agricultural flooding is in 
  progress.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Salt Creek
 Greenview         16  16.0 Mon 2 PM    16.3   12.2    8.8


&&

LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
      4016 8982 4018 8969             

$$

baker
2 follow-up statements
649 
WGUS83 KILX 280127
FLSILX


Flood Statement
National Weather Service Lincoln IL
827 PM CDT Mon Apr 27 2020

...The Flood Warning continues for the following river in Illinois...

  Salt Creek near Greenview affecting Mason and Menard Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC125-129-281527-
/O.EXT.KILX.FL.W.0032.000000T0000Z-200428T2024Z/
/GREI2.1.ER.200427T1915Z.200428T0600Z.200428T1424Z.NO/
827 PM CDT Mon Apr 27 2020

The Flood Warning continues for
  The Salt Creek near Greenview. 
* Until Tuesday afternoon.
* At  745 PM Monday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by 
  early tomorrow morning. The river will fall below flood stage 
  late tomorrow morning.
* Impact...At 16.0 feet...Widespread agricultural flooding is in 
  progress.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Salt Creek
 Greenview         16  16.2 Mon 8 PM    16.2   12.5    9.1

&&

LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
      4016 8982 4018 8969             

$$

37
194 
WGUS83 KILX 280611
FLSILX


Flood Statement
National Weather Service Lincoln IL
111 AM CDT Tue Apr 28 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Salt Creek near Greenview affecting Mason and Menard Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC125-129-280641-
/O.CAN.KILX.FL.W.0032.000000T0000Z-200428T2024Z/
/GREI2.1.ER.200427T1915Z.200428T0030Z.200428T0440Z.NO/
111 AM CDT Tue Apr 28 2020

The Flood Warning is cancelled for
  The Salt Creek near Greenview.
* At 1245 AM Tuesday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 1140 PM Monday.
* Forecast...The river will continue to fall to 12.0 feet by tomorrow
  morning.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Salt Creek
 Greenview         16  15.9 Tue 1 AM    12.0    9.1    7.4

&&

LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
      4016 8982 4018 8969             

$$

Shimon

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 27, 1:00 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 27, 1:00 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Lincoln IL
100 PM CDT Mon Apr 27 2020

.SYNOPSIS...
Issued at 326 AM CDT Mon Apr 27 2020

A weather disturbance will move into central Illinois this morning
bringing mostly cloudy skies and scattered showers for much of the
area from late morning into evening. Highs will be in the mid 60s. A
stronger storm system will likely bring thunderstorms Tuesday
afternoon into Tuesday night, with some strong storms possible.
Highs in the low to mid 70s are expected.

&&

.UPDATE...
Issued at 1113 AM CDT Mon Apr 27 2020

Updated the forecast to bump up high temperatures a notch and also
to refine the PoPs for this afternoon.

The 12z ILX sounding was extremely dry, particularly in the mid
levels of the atmosphere. Backed off the areal extent of the
chance PoPs for this afternoon since the weak returns on radar
will most likely go into moistening the atmosphere. A few showers
are still possible with the low and mid level warm advection, so
will head in that direction for the IL River valley and the I-74
corridor, with isolated showers elsewhere in central IL.

Let in the potential for showers and isolated t-storms this
evening, again mainly along the I-74 corridor. Some of the CAMs
are showing the best potential will be a bit farther north closer
to the warm front, but can't rule out an isolated t-storm.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 326 AM CDT Mon Apr 27 2020

A weak shortwave combined with warm advection aloft will traverse
central IL during the daytime today, and should spread scattered
showers to the Illinois River valley by noon, then reaching east
central and possibly southeast Illinois by 3-4 p.m., and diminishing
west of the IL river valley by late afternoon. Little to no
instability is expected, therefore no mention of thunder in the
forecast. Any precipitation amounts should be light, a few
hundredths or less. A warm front should start forming near the I-74
corridor this evening, and could have enough instability for a few
rumbles of thunder overnight. Expect highs in the mid 60s today as
showers and cloud cover limit the amount of warming that could
otherwise develop in the breezy southwesterly winds that develop.
Lows tonight should be in the mid 50s, much warmer than this
morning, due to increased moisture and cloud cover.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 326 AM CDT Mon Apr 27 2020

A stronger storm system will impact central IL Tuesday as a
shortwave ejects across the Rockies and a surface low deepens as it
tracks across the northern Plains, likely into southern Wisconsin by
evening. This should leave central IL solidly in the warm sector
much of the day Thursday, with dewpoints rising to near 60 and
highs reaching the low to mid 70s. Chances for precipitation
should hold off until afternoon as thunderstorms develop ahead of
a trailing cold front, push into west-central IL during the
afternoon and east-central and southeast IL during the evening.
Still some uncertainty about coverage and intensity of
thunderstorms as it appears the stronger forcing should track
north of the area, while stronger instability likely stays
confined to areas farther south. Nevertheless, convective allowing
models do produce intense convection through central IL and
around 1500 J/kg SBCAPE values should overlap with sfc-6km bulk
shear values around 40 kts could result in severe thunderstorm
hazards. SPC indicates a slight risk of severe thunderstorms for
central IL with all severe hazards possible.

On Wednesday, a trailing shortwave looks to help carve out a deep
upper level trough over the Midwest, likely centered over Illinois
by afternoon. This should re-invigorate shower activity, possibly
with a  few thunderstorms, before the upper trough shifts east
Wednesday night. Temperatures should feature a substantial drop,
with highs in the upper 50s and lower 60s Wednesday.

Thursday through Saturday look to have a general warming trend and
and dry conditions as a ridge of high pressure builds into the
central US. Highs should rise from the low 60s Thursday to upper 70s
by Saturday. A few short waves riding over top of upper level ridge
could bring isolated convection late this week, but a better chance
of thunderstorms Saturday night into Sunday. Highs Sunday should
be in the lower 70s in central IL and mid 70s in southeast IL.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1259 PM CDT Mon Apr 27 2020

VFR conditions will prevail through the TAF period, even though a
few showers and even an isolated thunderstorm is possible later this
evening.

All of central and eastern Illinois will remain in the warm sector
of a warm front which was across far northern Illinois early this
afternoon. Spotty showers are possibly at times early this
afternoon, but the areal extent will be limited due to extensive
dry air in the mid and lower layers of the atmosphere. Much of
central IL can also expect gusty south to southwest winds as the
lower atmosphere mixes quite a bit the rest of the afternoon.

Isolated showers and a thunderstorm or two may develop along and
north of the I-74 corridor this evening south of the warm front
and where the low level warm advection and the low level jet will
be maximized. Another result of the increasing low level jet in
the eastern half of IL will be the development of low level wind
shear after midnight until right around daybreak.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Miller
SYNOPSIS...37
SHORT TERM...37
LONG TERM...37
AVIATION...Miller
Hazardous weather outlook, Apr 27, 12:07 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1207 PM CDT Mon Apr 27 2020

ILZ027>031-037-038-043>046-281100-
Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
1207 PM CDT Mon Apr 27 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated thunderstorms will be possible this evening. No severe
weather is expected.

Minor flooding is occurring on the Mackinaw river at Congerville
today, with the stage forecast to fall below minor flood stage
tonight.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorms are likely late Tuesday afternoon and evening. Some
of the storms may be severe with the potential for high wind,
hail and possibly a tornado.

Isolated storms will be possible Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ036-040-041-047-049-050-281100-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
1207 PM CDT Mon Apr 27 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Minor flooding is occurring on the Illinois River at Havana and
Beardstown. Minor flooding is occurring on the lower Sangamon
river at Chandlerville and Oakford.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorms are likely late Tuesday afternoon and evening. Some
of the storms may be severe with the potential for high wind,
hail and possibly a tornado.

Isolated storms will be possible Wednesday afternoon.

Minor flooding will continue on the Illinois River at Beardstown,
Havana, and Valley City, and the Sangamon River at Chandlerville
and Oakford through mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ042-048-051>053-281100-
Christian-Logan-Macon-Menard-Sangamon-
1207 PM CDT Mon Apr 27 2020

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Minor flooding is occurring on the lower Sangamon river at
Chandlerville and Oakford.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorms are likely late Tuesday afternoon and evening. Some
of the storms may be severe with the potential for high wind,
hail and possibly a tornado.

Isolated storms will be possible Wednesday afternoon.

Minor flooding will continue on the lower Sangamon river at
Chandlerville and Oakford for a few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ054>057-061>063-066>068-071>073-281100-
Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Moultrie-Richland-Shelby-
1207 PM CDT Mon Apr 27 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

The Little Wabash river at Clay City will remain at minor flood
stage.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorms are likely Tuesday evening, with a few of those
storms becoming severe. The main threats are expected to be high
wind and hail.

Isolated storms will be possible Wednesday afternoon.

The Little Wabash river at Clay City will be nearly steady around
minor flood stage through the rest of this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Miller

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.